Winter Weather, Midland
- When
- December 11, 9:00 AM EST to 4:00 PM EST
- Where
- Midland forecast zone
- Reported by
- Newspaper
- Coordinates
- 43.647, -84.388 (the zone’s center; the record gives no point)
A low pressure system with a plentiful supply of moisture moved from the Central Plains through the Great Lakes on Tuesday, the 11th. This system caused a combination of light snow and freezing rain over the area.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A low pressure system with a plentiful supply of moisture moved from the Central Plains through the Great Lakes on Tuesday, the 11th. This system caused a combination of light snow and freezing rain over the area. Generally light amounts of mixed precipitation fell with best snowfall amounts of 2 to 4 inches over parts of the Tri Cities and Thumb Region. Icing amounts ranged from a trace to two tenths of an inch, leading to numerous accidents across all of Southeast Lower Michigan. Some school districts sent students home early when roads began to deteriorate. A 16 year old boy was killed (indirect) in a car accident as a result of icy roads in Washtenaw County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Dec 11, 6:54 AM EST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 AM EST TUE DEC 11 2007
.AVIATION...
LIFR CONDITIONS IN TERMS OF BOTH CEILING AND VISIBILITY IN FOG WILL
HAMPER AVIATION OPERATIONS EARLY THIS MORNING FOLLOWED BY A WINTRY
MIX OF PRECIPITATION LATER THIS MORNING AND THIS AFTERNOON. THIS
WILL BE ESPECIALLY BE TRUE AT FLINT AND TRI CITIES BUT WITH A
SHORTER WINDOW IN THE DETROIT AREA. TEMPERATURE THERE AT PRESS TIME
WAS AT THE FREEZING MARK WITH A SLOWLY RISING TREND EXPECTED THROUGH
THE DAY AND THUS A MOSTLY RAIN EVENT. LIFR CEILING AND VISIBILITY
WILL RISE INTO THE IFR RANGE TOWARD EVENING AS THE SURFACE FRONT
MOVES THROUGH SE MICHIGAN, BUT RAIN AND BRIEF MIXED PRECIP WILL
LINGER THROUGH THE EVENING. EXPECT CONDITIONS TO BECOME VFR TOWARD
MIDNIGHT AT MBS AND OVERNIGHT AT FNT AND DTW/DET AS WINDS TURN
TOWARD THE NORTHWEST AND HIGH PRESSURE BUILDS INTO THE REGION.
&&
.PREV DISCUSSION...ISSUED 431 AM EST TUE DEC 11 2007
SHORT TERM...TODAY AND TONIGHT
ANOTHER ROUND OF COMPLICATED WINTER WEATHER IS ON TAP FOR SE
MICHIGAN TODAY AND TONIGHT. A WINTER WEATHER ADVISORY WILL BE IN
EFFECT UNTIL MIDNIGHT TO COVER THE MIXED PRECIPITATION EXPECTED IN
THE TRI CITIES AND NORTHERN THUMB DOWN TO ABOUT THE M 59 CORRIDOR.
NO HEADLINES ARE ANTICIPATED FOR THE DETROIT METRO AREA SOUTHWARD AS
JUST A BRIEF PERIOD OF FREEZING RAIN IS EXPECTED AT ONSET THIS
MORNING AND THEN AS PRECIPITATION ENDS AFTER MIDNIGHT TONIGHT.
THE EARLY MORNING OBSERVATION SUITE SHOWS SURFACE HIGH PRESSURE
BEING DRIVEN FROM SE MICHIGAN BY LOW PRESSURE DEVELOPING IN CENTRAL
CANADA AND IN THE CENTRAL PLAINS. LIGHT SOUTH WINDS ARE HELPING
TRANSPORT WARMER AIR INTO FAR SE MICHIGAN ALREADY THIS MORNING WITH
READINGS RANGING FROM THE LOWER 30S NEAR MONROE TO THE MID 30S IN
CENTRAL OHIO. LOW CLOUDS AND FOG IN THIS AIR MASS ALSO ILLUSTRATES
THE SMALL DEWPOINT SPREAD AND LOW WET BULB COOLING POTENTIAL ALREADY
IN PLACE NEAR THE OHIO BORDER. FARTHER NORTH, THE AIR IS DRY AND
CONSIDERABLY COOLER WITH READINGS IN THE LOWER TO MID 20S. THIS IS
WHERE LOW CLOUDS WERE ABSENT AND CONDITIONS WERE MORE REPRESENTATIVE
OF THE 00Z DTX UPPER AIR SOUNDING THAT SHOWED A DEEP LAYER OF DRY
AIR IN PLACE OVER THE REGION THAT ALLOWED BETTER RADIATIONAL
COOLING. HOWEVER, WE DO EXPECT SOME TEMPERATURE REBOUND AS CLOUDS
CONTINUE TO THICKEN AND LOWER OVER THE REGION THIS MORNING AND AS
PRECIPITATION ADVANCES INTO THE AREA FROM THE SOUTHWEST. RADAR
COMPOSITES SHOW THIS PRECIPITATION IN A LARGE AREA EXTENDING FROM
NORTHERN ILLINOIS INTO THE CENTRAL PLAINS EARLY THIS MORNING. THIS
PATTERN IS SUPPORTED BY A LARGE AND STRONG UPPER JET AND ITS
ASSOCIATED BROAD FRONTAL CIRCULATION. A WAVE OF LOW PRESSURE ALONG
THE FRONT IS UNDER THE RIGHT ENTRANCE REGION OF THE UPPER JET THAT
IS FORECAST TO REACH 180 KNOTS OVER THE NORTHERN GREAT LAKES THIS
AFTERNOON. STRONG AGEOSTROPHIC CIRCULATIONS WILL AID IN DEEP
MOISTURE TRANSPORT THROUGH THE FRONTAL ZONE, MID LEVEL WARM
ADVECTION, AND CONSIDERABLE ELEVATED INSTABILITY OVER SE MICHIGAN
TODAY AND THIS EVENING.
BEFORE ANY PRECIPITATION CAN BEGIN IN SE MICHIGAN, IT WILL HAVE TO
OVERCOME THE DRY AIR IN THE LOW LEVELS AS INDICATED IN THE 00Z DTX
SOUNDING AND IN MODEL FORECAST SOUNDINGS. THIS DRY AIR WILL
INITIALLY SKEW PRECIPITATION TYPE TOWARD THE COLD END OF THE
SPECTRUM DUE TO WET BULB COOLING BUT THEN MID LEVEL WARMING IS
EXPECTED TO ACCELERATE ONCE SATURATION OCCURS, AIDED BY A 40 TO 50
KNOT JET AROUND 850 MB. WE EXPECT PRECIPITATION TYPE TO BE ALL RAIN
IN THE DETROIT AREA FROM THE BEGINNING WITH A CHANCE OF LIGHT
FREEZING RAIN EARLY. MIXED TYPES FROM THE NORTHERN DETROIT SUBURBS
TO FLINT AND PORT HURON WILL BE WEIGHTED TOWARD FREEZING RAIN AND
SLEET, AND MORE TOWARD SNOW AND SLEET IN THE TRI CITIES AND NORTHERN
THUMB. WARMING SURFACE TEMPERATURES ARE THEN EXPECTED TO HELP A
TRANSITION TO ALL RAIN BY EARLY AFTERNOON AS FAR NORTH AS FLINT. THE
TYPE AND TIMING FORECASTS ARE BASED ON PARTIAL THICKNESSES AND MODEL
FORECAST SOUNDINGS THAT ARE IN GOOD AGREEMENT AMONG THE INDIVIDUAL
00Z RUNS WITH PERHAPS A SLIGHT ADJUSTMENT TOWARD WARMER SOLUTIONS
DUE TO THE DEEP SOUTHERLY FLOW EXPECTED TO DEVELOP OVER THE REGION,
INCLUDING AT THE SURFACE.
ONE AREA THAT WILL NEED TO BE MONITORED WILL BE THE REGION FROM
FLINT TO SAGINAW AND THROUGH THE SOUTHERN PORTIONS OF THE THUMB.
THERE COULD BE A PROLONGED SLEET EVENT ONGOING THERE AS WE HEAD INTO
THIS EVENING. THE SURFACE TROUGH WILL THEN SLIDE THROUGH THE REGION
AND DEEPER COLD AIR WILL BEGIN TO FILTER INTO SE MICHIGAN. THIS WILL
FOSTER A QUICK TRANSITION FROM MIXED PRECIPITATION TYPES BACK TO ALL
SNOW BEFORE ALL PRECIPITATION COMES TO AN END AFTER MIDNIGHT
TONIGHT.
LONG TERM...WEDNESDAY THROUGH MONDAY
SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES ON WEDNESDAY
BEHIND THE PASSAGE OF THE COLD FRONT TONIGHT. TIME HEIGHTS AND MODEL
SOUNDINGS SUPPORT MOSTLY CLEAR SKIES BY LATE MORNING...WITH VERY DRY
AIRMASS AND SUBSIDENCE CONTINUING TO WORK IN DURING THE DAY. DESPITE
THE SUNSHINE...HIGH TEMPERATURES WILL STILL REMAIN A FEW DEGREES
BELOW NORMAL.
ON WEDNESDAY NIGHT...THE REMNANTS OF THE TROUGH OVER THE SOUTHWEST
WILL START TO MOVE INTO THE WESTERN GREAT LAKES...WHILE A SECOND
UPPER TROUGH MOVES INTO CENTRAL CANADA AND THE NORTHERN PLAINS.
MODELS REMAIN IN GOOD AGREEMENT WITH THE SURFACE REFLECTION FROM THE
FIRST TROUGH TRACKING UP THROUGH KENTUCKY AND WEST VIRGINIA ON
THURSDAY. THIS WILL BRING WRAP-AROUND MOISTURE INTO SOUTHEAST
MICHIGAN LATE WEDNESDAY NIGHT AND THURSDAY. WITH THE MORE SOUTHERLY
TRACK...LOW/MID LEVEL WARM AIR ADVECTION WILL NOT MAKE IT THIS FAR
NORTH...AND PRECIPITATION TYPE NOW SUPPORTED BY 00Z MODEL RUNS IS
ALL SNOW. HAVE TRIMMED BACK POPS FOR WEDNESDAY NIGHT AS ISENTROPIC
ASCENT LOOKS VERY LIGHT (GFS) TO NON-EXISTENT (NAM) AND OTHER
SIGNIFICANT FORCING MECHANISMS LOOK ABSENT. ISENTROPIC ASCENT LOOKS
TO PEAK THURSDAY AFTERNOON AS SOUTHERLY FLOW INCREASES AHEAD OF THE
SURFACE LOW MOVING INTO WESTERN ONTARIO. AS FAR AS SNOW AMOUNTS ARE
CONCERNED...MOISTURE/LIFT WILL BE MOST ABUNDANT NEAR THE OHIO BORDER
WHERE WE COULD SEE 2-3 INCHES. SNOW ACCUMULATIONS WILL THEN TAPER
GRADUALLY AS YOU GO NORTHWARD AND WESTWARD...WITH LESS THAN AN INCH
EXPECTED NEAR THE TRI-CITIES. COLD FRONTAL PASSAGE COURTESY OF THE
SYSTEM PASSING TO OUR NORTH WILL OCCUR EARLY FRIDAY...WITH A VERY
COLD AND DRY AIRMASS ADVECTING INTO MICHIGAN IN ITS WAKE. GUSTY
NORTHWEST WINDS BEHIND THE FRONT AND AFTERNOON TEMPERATURES IN THE
UPPER 20S TO NEAR 30 WILL COMBINE TO GENERATE WIND CHILLS IN THE
TEENS FRIDAY AFTERNOON.
SATURDAY LOOKS EVEN COLDER...AS AFTERNOON TEMPS STRUGGLE TO REACH
THE LOW TO MID 20S UNDER A COLD DOME OF HIGH PRESSURE EARLY IN THE
DAY. LATEST EURO AND GFS TRACK A LOW PRESSURE SYSTEM UP THROUGH THE
SOUTHERN OHIO VALLEY LATE SATURDAY AND SATURDAY NIGHT...AND WILL
HAVE TO WATCH TO SEE IF WRAP-AROUND MOISTURE CAN MAKE IT UP THIS
FAR. THE WEATHER LOOKS TO REMAIN COOL AND RELATIVELY QUIET SUNDAY
AND MONDAY...WITH JUST A MOISTURE-STARVED CLIPPER COMING DOWN OUT OF
CANADA.
MARINE...
A WINTRY MIX CAN BE EXPECTED OVER LAKE ST CLAIR AND LAKE ERIE THIS
MORNING BEFORE PRECIP CHANGES OVER TO RAIN IN THE AFTERNOON...THEN
BACK TO A MIX THIS EVENING AND OVERNIGHT. ACROSS THE SOUTHERN HALF
OF LAKE HURON...A WINTRY MIX CAN BE EXPECTED TODAY BEFORE PRECIP
CHANGES TO ALL SNOW LATE TONIGHT. SOUTHERLY WINDS WILL INCREASE THIS
AFTERNOON OVER LAKE HURON AS A COLD FRONT APPROACHES. BEHIND THE
FRONT...GUSTY WEST WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA
THIS EVENING OVER OUTER SAGINAW BAY AND OVER THE LAKE HURON
NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR BEACH. OTHER NEARSHORE
LAKE HURON AREAS MAY NEED SMALL CRAFT ADVISORIES ON WEDNESDAY AS
COLD AIR ADVECTION AND GUSTY NORTHWEST WINDS CONTINUE.
WINDS WILL WEAKEN ON WEDNESDAY AS HIGH PRESSURE RETURNS TO THE
CENTRAL GREAT LAKES. THIS HIGH WILL SLIDE QUICKLY EAST BY THURSDAY
AS AN EVEN STRONGER COLD FRONT APPROACHES. SMALL CRAFT CONDITIONS
MAY ONCE AGAIN DEVELOP OVER THE LAKE HURON NEARSHORE WATERS AS
WESTERLY WINDS INCREASE AHEAD OF THE FRONT THURSDAY NIGHT. AFTER THE
PASSAGE OF THE FRONT...SMALL CRAFT ADVISORY WINDS ARE LIKELY OVER
MOST NEARSHORE WATERS BY EARLY FRIDAY MORNING. THE WINDS WILL LAST
THROUGH MUCH OF THE DAY BEFORE SUBSIDING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070...UNTIL
MIDNIGHT WEDNESDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...FROM 7 PM TUESDAY TO 7 PM
WEDNESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....BT
SHORT TERM...BT
LONG TERM....HLO
MARINE.......HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 503 AM EST TUE DEC 11 2007 MIZ047>049-053>055-060>063-068>070-121015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 503 AM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TRI CITIES AND THUMB PORTIONS OF SOUTHEAST MICHIGAN DOWN TO THE NORTHERN SUBURBS OF DETROIT. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT UNTIL MIDNIGHT. PLEASE SEE THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS..../WSWDTX/. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE OHIO VALLEY ON THURSDAY. THIS SYSTEM MAY BRING A 1 TO 3 INCH SNOWFALL TO SOUTHEAST MICHIGAN...HIGHER AMOUNTS CLOSER TO PORT HURON AND THE DETROIT METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...BUT REPORTS OF PRECIPITATION TYPE AND SNOW ACCUMULATION ARE ENCOURAGED. MIZ075-076-082-083-121015- WASHTENAW-WAYNE-LENAWEE-MONROE- 503 AM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SHORT PERIOD OF LIGHT FREEZING RAIN IS POSSIBLE THIS MORNING AS PRECIPITATION MOVES INTO THE AREA. TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING BY NOON AND REMAIN SO THROUGH THIS EVENING. RAIN DURING THE EVENING IS EXPECTED TO BECOME MIXED WITH FREEZING RAIN...SLEET...AND SNOW FOR A SHORT DURATION BEFORE ENDING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE OHIO VALLEY ON THURSDAY. THIS SYSTEM MAY BRING A 1 TO 3 INCH SNOWFALL TO SOUTHEAST MICHIGAN...HIGHER AMOUNTS CLOSER TO PORT HURON AND THE DETROIT METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-121015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 503 AM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SUBSTANTIAL AMOUNT OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED OVER ALL MARINE AREAS TODAY. THERE WILL BE MORE SNOW AND SLEET ON SAGINAW BAY AND LAKE HURON...MORE FREEZING RAIN AND SLEET ON LAKE ST CLAIR...AND JUST RAIN ON WESTERN LAKE ERIE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUTER SAGINAW BAY AND FOR THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH. PLEASE SEE THE LATEST MARINE FORECASTS FOR DETAILS... /MWWDTX/... /NSHDTX/. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH WEDNESDAY FOR OUTER SAGINAW BAY AND FOR THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE REMAINING NEARSHORE WATERS SOUTH TO PORT HURON. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN THURSDAY NIGHT AND FRIDAY...ESPECIALLY ON SAGINAW BAY AND LAKE HURON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 733 AM EST TUE DEC 11 2007 MIZ075-076-082-083-111445- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 733 AM EST TUE DEC 11 2007 RAIN WILL BECOME WIDESPREAD OVER THE REGION BETWEEN 730 AM AND 9 AM AND THEN LAST THROUGH THE MORNING HOURS. A BRIEF PERIOD OF FREEZING RAIN WILL BE POSSIBLE AT THE ONSET AS TEMPERATURES HOVER JUST BELOW THE FREEZING MARK IN ISOLATED LOCATIONS. THE TEMPERATURE IS EXPECTED TO RISE ABOVE FREEZING AT ALL LOCATIONS BY 9 AM. FOG WILL ALSO LIMIT VISIBILITY TO ABOUT A HALF MILE THROUGH THE MORNING HOURS. THE LIMITED VISIBILITY AND WET ROAD SURFACES WILL REQUIRE CAUTION FROM MOTORISTS THIS MORNING. MIZ060>063-068>070-111445- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN 733 AM EST TUE DEC 11 2007 ...A WINTER WEATHER ADVISORY IS IN EFFECT... PRECIPITATION WILL BECOME WIDESPREAD OVER THE REGION BETWEEN 730 AM AND 9 AM THIS MORNING AND THEN LAST THROUGH THE MORNING HOURS. SLEET AND FREEZING RAIN WILL BE THE PRIMARY TYPE...BUT A SHORT PERIOD OF SNOW IS ALSO POSSIBLE. UNTREATED SURFACES AND OUTDOOR OBJECTS WILL COLLECT SOME LIGHT ICE ACCUMULATION DURING THE MORNING. FOG WILL ALSO SPREAD OVER THE AREA AND LIMIT VISIBILITY TO ABOUT A HALF MILE AT TIMES. THE LIMITED VISIBILITY IN FOG AND MIXED PRECIPITATION WILL REQUIRE MOTORISTS TO USE CAUTION AND ALLOW EXTRA TRAVEL TIME. MIZ047>049-053>055-111445- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY 733 AM EST TUE DEC 11 2007 ...A WINTER WEATHER ADVISORY IS IN EFFECT... PRECIPITATION WILL BECOME WIDESPREAD OVER THE REGION BETWEEN 730 AM AND 9 AM AND THEN LAST THROUGH THE MORNING HOURS. SNOW WILL BE THE PRIMARY TYPE...BUT A MIX OF SNOW AND SLEET IS ALSO POSSIBLE. UNTREATED SURFACES WILL COLLECT ABOUT AN INCH OF SNOW BY 11 AM THIS MORNING. SNOW AND ANY SLEET MIX WILL LIMIT VISIBILITY TO ABOUT A HALF MILE AT TIMES. THE LIMITED VISIBILITY WILL REQUIRE MOTORISTS TO USE CAUTION AND ALLOW EXTRA TRAVEL TIME AS UNTREATED SURFACES WILL BECOME SNOW COVERED. BT
The national radar mosaic for the moment the first event began.
17 winter weather. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Weather, Washtenaw | 2007-12-11 | 16 | Male | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73212, 73213, 73214, 73216, 73218, 73219, 73221, 73223, 73224, 73226, 73227, 73228, 73230, 73233, 73235, 73236, 73238.